Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Have tonsillitis and noticed white patches. On antibiotic. Chances of STD?

User rating for this question
Excellent
Answered by

General & Family Physician
Practicing since : 2008
Answered : 2610 Questions
Question
I have tonsillitis after giving two guys head in a week. Neither came in my mouth. Ars symptom? No white patches or pus just one inflamed tonsil.
I have been on antibiotics for three days to no avail. Do you think I could have any other stds? I have been Hiv neg my whole life. I don't easily get sick but I am a heavy smoker.
Posted Tue, 14 Aug 2012 in HIV and AIDS
 
 
Answered by Dr. Harish Naik 19 minutes later
Hi,
Welcome to XXXXXXX
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided.
Based on the symptoms provided by you i think you are either suffering from tonsillitis or upper respiratory tract infection. Usually the common cause is viral in nature and they are usually self limiting and may require only symptomatic treatment.
As you are already on antibiotic continue the course of it along with it i advice you to go for salt water gargling 4 to 5 times a day. It is better if you try to quit smoking it can also be responsible for your symptom. I know it tis difficult to quit at once i advice you to stop for while till your symptom subside and also try to quit.
STD's can be caused by any unprotected sexual act, it will be better if you mention whether you parters have any STD.
Mean while i advice you to follow the conservative approach as mentioned, you should be fine by week. If the symptom persists or severity increases i advice you to see physician for examination and for exact diagnosis.
Hope I have provided the information you needed.
Wish you good health. Take care.
Above answer was peer-reviewed by
 
Follow-up: Have tonsillitis and noticed white patches. On antibiotic. Chances of STD? 7 minutes later
Would ARS symptoms come this quickly? The first guy I went on three dates with and he said he hadn't been with anyone since his ex- but I did touch his balks while giving him head and they felt grimy. The second guy was a year out of a divorce and said no stds but had an insulin patch on his behind. I am wondering if Hiv is a possibility with ARs symptoms within a week?
 
 
Answered by Dr. Harish Naik 6 minutes later
Hello
Good to hear from you.
I don't think it is ARS, symptoms are suggestive of URTI.
As you seem to be very anxious i advice you to see ENT specialist for examination and exact diagnoses it will not only confirm the diagnoses but also calm your nerves and help to relax you.
Hope i have cleared your queries. If you do not have any clarifications, you can close the discussion and rate the answer.
Wish you good health.
Above answer was peer-reviewed by
 
Follow-up: Have tonsillitis and noticed white patches. On antibiotic. Chances of STD? 5 minutes later
How rare is it to contract ARS in a matter of days? I should mention I have fear of germs and diseases. This will be my final question.
 
 
Answered by Dr. Harish Naik 14 minutes later
Hello
Good to hear from you.
Acute Retroviral Syndrome (ARS), signs and symptoms typically begin 1-4
weeks following the exposure. Symptoms can last from days to several
weeks, but usually <14 days.
As you are tensed a lot it will be better if you see physician or ENT specialist for examination, then you will be fine.
Hope i have cleared your queries. If you do not have any clarifications, you can close the discussion and rate the answer.
Wish you good health.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an HIV AIDS Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor